Sunil Taneja, Pramod Kumar, Sahaj Rathi, Ajay Duseja, Virendra Singh, Radha Krishan Dhiman, Yogesh Kumar Chawla
Drug induced liver injury is a common cause of acute liver failure (ALF). While most of these cases are due to dose dependent hepatotoxicity with acetaminophen, idiosyncratic drug-induced liver injury (DILI) is responsible for about 15% cases of ALF. Antibiotics are the most common cause of idiosyncratic DILI as well as DILI induced ALF. Etodolac is a selective cycloxygenase- 2 (COX -2) inhibitor non-steroidal anti-inflammatory drug used as an analgesic and anti-inflammatory in musculoskeletal diseases. Severe liver impairment is extremely rare. Till date, only 3 cases of ALF related to etodolac have been reported in the literature. Here we report two cases with a unique presentation of ALF occurring due to DILI caused by etodolac, as diagnosed by Roussel Uclaf Causality Assessment Method (RUCAM).
Key words. Drug induced liver injury., Hepatotoxin., Liver failure., Liver transplantation., Hepatic encephalopathy.